Tags

Type your tag names separated by a space and hit enter

Hyperthyroidism due to a thyroid-stimulating hormone (TSH)-secreting pituitary adenoma associated with functional hyperprolactinaemia. A case report.
Acta Endocrinol (Copenh). 1987 Dec; 116(4):452-8.AE

Abstract

This paper reports the case of a 31-year-old woman with hyperthyroidism, increased TSH and thyroid hormone levels, evidence of a pituitary adenoma, hyperprolactinaemia, amenorrhoea, and galactorrhoea. Following trans-sphenoidal pituitary adenomectomy, mild hyperthyroidism and increased TSH and alpha subunit levels persisted, whereas hyperprolactinaemia, amenorrhoea, and galactorrhoea disappeared. Serum TSH levels were not affected by administration of TRH, metochlopramide, domperidone, l-dopa or somatostatin. Serum TSH chromatography showed a normal pattern. Following a second trans-sphenoidal pituitary adenomectomy and radiotherapy, hyperthyroidism disappeared, and the TSH and alpha subunit levels returned to normal. Light microscopy showed no specific TSH immunostaining although electron microscopy revealed numerous secretory granules alined along the plasma membrane. The post-operative follow-up confirmed the presence of a TSH-secreting pituitary adenoma associated to functional hyperprolactinaemia.

Authors+Show Affiliations

Institute of Endocrinological Sciences, II School of Medicine, University of Naples, Italy.No affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

3425160

Citation

Savastano, S, et al. "Hyperthyroidism Due to a Thyroid-stimulating Hormone (TSH)-secreting Pituitary Adenoma Associated With Functional Hyperprolactinaemia. a Case Report." Acta Endocrinologica, vol. 116, no. 4, 1987, pp. 452-8.
Savastano S, Lombardi G, Merola B, et al. Hyperthyroidism due to a thyroid-stimulating hormone (TSH)-secreting pituitary adenoma associated with functional hyperprolactinaemia. A case report. Acta Endocrinol (Copenh). 1987;116(4):452-8.
Savastano, S., Lombardi, G., Merola, B., Miletto, P., Di Prisco, B., Manco, A., Beck-Peccoz, P., & Faglia, G. (1987). Hyperthyroidism due to a thyroid-stimulating hormone (TSH)-secreting pituitary adenoma associated with functional hyperprolactinaemia. A case report. Acta Endocrinologica, 116(4), 452-8.
Savastano S, et al. Hyperthyroidism Due to a Thyroid-stimulating Hormone (TSH)-secreting Pituitary Adenoma Associated With Functional Hyperprolactinaemia. a Case Report. Acta Endocrinol (Copenh). 1987;116(4):452-8. PubMed PMID: 3425160.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Hyperthyroidism due to a thyroid-stimulating hormone (TSH)-secreting pituitary adenoma associated with functional hyperprolactinaemia. A case report. AU - Savastano,S, AU - Lombardi,G, AU - Merola,B, AU - Miletto,P, AU - Di Prisco,B, AU - Manco,A, AU - Beck-Peccoz,P, AU - Faglia,G, PY - 1987/12/1/pubmed PY - 1987/12/1/medline PY - 1987/12/1/entrez SP - 452 EP - 8 JF - Acta endocrinologica JO - Acta Endocrinol (Copenh) VL - 116 IS - 4 N2 - This paper reports the case of a 31-year-old woman with hyperthyroidism, increased TSH and thyroid hormone levels, evidence of a pituitary adenoma, hyperprolactinaemia, amenorrhoea, and galactorrhoea. Following trans-sphenoidal pituitary adenomectomy, mild hyperthyroidism and increased TSH and alpha subunit levels persisted, whereas hyperprolactinaemia, amenorrhoea, and galactorrhoea disappeared. Serum TSH levels were not affected by administration of TRH, metochlopramide, domperidone, l-dopa or somatostatin. Serum TSH chromatography showed a normal pattern. Following a second trans-sphenoidal pituitary adenomectomy and radiotherapy, hyperthyroidism disappeared, and the TSH and alpha subunit levels returned to normal. Light microscopy showed no specific TSH immunostaining although electron microscopy revealed numerous secretory granules alined along the plasma membrane. The post-operative follow-up confirmed the presence of a TSH-secreting pituitary adenoma associated to functional hyperprolactinaemia. SN - 0001-5598 UR - https://www.unboundmedicine.com/medline/citation/3425160/Hyperthyroidism_due_to_a_thyroid_stimulating_hormone__TSH__secreting_pituitary_adenoma_associated_with_functional_hyperprolactinaemia__A_case_report_ L2 - https://medlineplus.gov/hyperthyroidism.html DB - PRIME DP - Unbound Medicine ER -